Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


how often should I exercise?
Apr 30, 2008

Hi Nelson,

I'm 28, been on combivir and sustiva for a year.I've started treatment with CD4 around 350. I'm in shape.I've been going to the gym for a couple of years, but now more interested. How often and hard should I train!? What about cardio? I want muscles and no fat.

Thanks a lot,

Arthur.

Response from Mr. Vergel

Dear Arthur

First of all, I assume that you have not suffered from lipoatrophy since you do not mention it. Sustiva plus Combivir can cause lipoatrophy (loss of fat under the skin in extremities, face and butt.) But some people may be protected genetically against lipoatrophy (I have seen people taking AZT or D4T for years with no signs of lipoatrophy)

Designing an exercise program depends on your body mass index, percent fat, any joint or mechanical problems, blood pressure /heart rate limitations, endurance, etc. So it is difficult for me to tell you what the best program would be for you without those data.

Most people do well with cardio for 30 minutes (with sweating) 3-4 times a week prior to 45 minutes of weight training with machines or free weights. But is you are under-weight, I would cut down on your cardio for a while. Of course, eating properly with lots of lean protein, good fats and fiber is key.

I am sorry I can not be more specific!

Nelson



Previous
meds and herbal supplemts such as green tea and omega 3, fish oils,.
Next
bone density

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement